Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


is atripla for life med.
Nov 22, 2007

In Nov I was told by my doc that my cd4 were 70 and my viral load 1500, and he put me on atripla. First three days no side effects, but on the fourth day started having night sweats and hullcinations. So I stopped them and got really scared. I am on them again, took them on Nov 20 in the morning and got really sleeping. I am scared. Should I continue? I also want to know if these pills are forever. Please rebond back to me. Very concerned.

Response from Dr. Daar

The side effects you are having are not uncommon with atripla, particularly resulting from the sustiva contained in this combination pill. Most of the time they can be managed by taking the medication at night with limited if any food. Often with time the symptoms go away and most patients can continue the treatment without problems. Occassionally the side effects do not go away in which case you should talk to your doctor about other options. The good news is that there are many options and most do not cause these types of side effects. Regardless of whether you adapt to atripla and are able to continue, or you start something else it is anticipated that if the medications are tolerated and suppress your viral load to undetectable levels that they should work for many years, if not forever.

Make sure you work closely with your doctor and that s/he is aware of any problems you are having so every effort can be made to get you on a regimen that both works and is well tolerated.

Best, Eric


Previous
discordant responder
Next
what my results are predicting?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement